Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 17, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 16, 2021, 7:02 PM CDT for Attala County, Mississippi. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2021, 7:02 PM CDT (00:02 UTC)
- Expired
- Mar 16, 2021, 7:38 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Attala County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 7:09 PM CDT | HAIL 0.88 | Kosciusko, MS | DIME TO NICKEL SIZE HAIL FELL IN KOSCIUSKO. |
| Mar 16, 7:09 PM CDT | HAIL 1 | Kosciusko, MS | SOCIAL MEDIA PICTURE SHOWED THE GROUND COVERED IN HAIL IN KOSCIUSKO, SOME STONES WERE QUARTER SIZE OR A FEW POSSIBLY LARGER. |
| Mar 16, 7:14 PM CDT | HAIL 1.75 | 3 Nne Kosciusko, MS | SOCIAL MEDIA REPORT OF GOLF BALL SIZE HAIL ON THE NORTH SIDE OF KOSCIUSKO OFF HWY 43. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
805
WUUS54 KJAN 170002
SVRJAN
MSC007-170100-
/O.NEW.KJAN.SV.W.0017.210317T0002Z-210317T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
702 PM CDT Tue Mar 16 2021
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southeastern Attala County in central Mississippi...
* Until 800 PM CDT.
* At 702 PM CDT, a severe thunderstorm was located over Mcadams, or
near Kosciusko, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Kosciusko around 715 PM CDT.
Smyrna around 730 PM CDT.
Zama around 745 PM CDT.
Other locations impacted by this severe thunderstorm include Mccool
and Ethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3293 8932 3293 8972 3307 8976 3322 8932
TIME...MOT...LOC 0002Z 258DEG 19KT 3303 8967
HAIL...1.00IN
WIND...60MPH
$$
TW4 follow-up statements
939
WWUS54 KJAN 170006
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
706 PM CDT Tue Mar 16 2021
MSC007-170100-
/O.CON.KJAN.SV.W.0017.000000T0000Z-210317T0100Z/
Attala MS-
706 PM CDT Tue Mar 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN ATTALA COUNTY...
At 705 PM CDT, a severe thunderstorm was located over Mcadams, or
near Kosciusko, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Kosciusko around 715 PM CDT.
Smyrna around 730 PM CDT.
Zama around 745 PM CDT.
Other locations impacted by this severe thunderstorm include Mccool
and Ethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3298 8932 3295 8969 3308 8973 3322 8932
TIME...MOT...LOC 0005Z 258DEG 19KT 3303 8965
HAIL...1.75IN
WIND...60MPH
$$
TW422
WWUS54 KJAN 170011
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
711 PM CDT Tue Mar 16 2021
MSC007-170100-
/O.CON.KJAN.SV.W.0017.000000T0000Z-210317T0100Z/
Attala MS-
711 PM CDT Tue Mar 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EAST CENTRAL ATTALA COUNTY...
At 711 PM CDT, a severe thunderstorm was located over Kosciusko,
moving northeast at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of east
central Attala County, including the following locations... Mccool
and Ethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3306 8932 3301 8963 3310 8968 3322 8932
TIME...MOT...LOC 0011Z 242DEG 27KT 3307 8958
HAIL...2.00IN
WIND...60MPH
$$
TW324
WWUS54 KJAN 170017
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
717 PM CDT Tue Mar 16 2021
MSC007-170100-
/O.CON.KJAN.SV.W.0017.000000T0000Z-210317T0100Z/
Attala MS-
717 PM CDT Tue Mar 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EAST CENTRAL ATTALA COUNTY...
At 717 PM CDT, a severe thunderstorm was located near Kosciusko,
moving northeast at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Kosciusko, Ethel and Mccool.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3309 8932 3304 8954 3312 8961 3322 8932
TIME...MOT...LOC 0017Z 225DEG 30KT 3312 8955
HAIL...1.75IN
WIND...60MPH
$$
TW410
WWUS54 KJAN 170038
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
738 PM CDT Tue Mar 16 2021
MSC007-170048-
/O.CAN.KJAN.SV.W.0017.000000T0000Z-210317T0100Z/
Attala MS-
738 PM CDT Tue Mar 16 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ATTALA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However small hail and gusty winds are still
possible with this thunderstorm.
LAT...LON 3309 8932 3304 8954 3312 8961 3322 8932
TIME...MOT...LOC 0037Z 258DEG 19KT 3314 8942
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 6:28 PM CDT, 34 minutes earlier.
Area forecast discussion, Mar 16, 6:28 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
628 PM CDT Tue Mar 16 2021
...OUTBREAK OF SEVERE STORMS EXPECTED ON WEDNESDAY...
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
Most locations are seeing VFR conditions this evening. A couple
that have recently been affected by thunderstorms have remained at
MVFR. As storms move north and/or diminish this evening, VFR
conditions should remain for a few hours. However, additional
storms will be possible tonight especially for KGLH/KGWO. MVFR to
IFR ceilings will be likely tonight for most locations but resume
VFR through the morning hours. More severe weather will occur
tomorrow afternoon and evening. TAF sites affected tomorrow
afternoon may include KHBG/KPIB and perhaps KMEI. Farther west,
KGLH should be impacted around 23z or 00z and more adjustments
will be made with later TAF cycles. Winds will also be gusty
outside of thunderstorms tomorrow with south winds around 15kt
gusting to 30kts. /28/
&&
.DISCUSSION...
Through Wednesday night: An outbreak of multiple rounds of severe
thunderstorms is expected across our region on Wednesday.
But first, widespread shower activity, with embedded storms,
continues early this afternoon mainly south of I-20, south of a
west- to-east oriented quasi-stationary front. Training convection
in this area has led to several instances of flash flooding
earlier today, with automated gauge reports of around 6" reported
in Jasper County. A short term Flash Flood Watch was posted late
this morning to highlight the potential for a continuing threat
this afternoon. However, we expect activity to gradually spread to
the north over the next several hours as the front begins to
retreat northward as a warm front. With 40-50 kt of effective
shear in place across the region and moderate mixed layer
instability, isolated storms could become severe through this
evening. Damaging wind gusts and large hail are the primary
threats through the early part of the evening. While a tornado
cannot be ruled out entirely this afternoon and evening, effective
SRH is rather marginal at this time.
ROUND 1: Later tonight into early Wednesday morning however, the
front will begin to advance northward, and as mid/upper forcing
begins to increase, new convective development is anticipated
across North LA spreading across the ArkLaMiss Delta mainly before
daybreak. Steep mid level lapse rates, strong deep layer shear,
moderate instability, and increasing low level flow will support
greater potential for severe storms than we are seeing this
afternoon. All modes of severe weather will be possible, with
sufficient (but not optimal) low level shear for tornadoes. These
storms are expected to pull north of the area by sunrise, with a
general lull in activity across most of the area through much of
the morning hours. This will provide a window early in the day for
temps to climb into the lower 80s in many areas. Through the day
winds will be gusty even outside of storms, with some potential
for gusts in the 30-40 mph range as deeper mixing occurs.
ROUND 2: During the day, a surface low will deepen as it lifts
into the mid-Mississippi Valley, with a trailing cold front
extending through the ArkLaTex by midday and an expansive warm
sector across our area. Given increasing mid/upper forcing and
instability by the afternoon hours, scattered supercells are
expected to develop in the warm sector, with CAM guidance
suggesting this development will primarily occur across
central/east MS eastward into AL. These storms will have the
potential to become severe with all modes possible, with storm
mode supporting the possibility for significant severe weather.
This includes the potential for strong long-track tornadoes, hail
up to baseball size (some analog guidance suggests even larger),
and damaging wind gusts.
ROUND 3: Meanwhile, another round of convection will develop
where greater low level forcing exists along a pre-frontal
trough, with storms increasing in both coverage and intensity from
AR southward into LA by late afternoon. These will spread
northeastward/eastward across the area through the early evening
hours into an environment still characterized by moderate to
strong instability, and strong deep layer shear. Perhaps most
concerning is an anticipated strengthening low level jet lifting
northward across the area during the early evening. Thus,
significant severe weather will remain possible, including strong
long-track tornadoes, very large hail, and damaging wind gusts.
Now is the time to make your severe weather plan. Know where you
will go when warnings are issued for your area! /DL/
Thursday into early next week...
Much quieter weather will occur behind the Wednesday significant
severe weather. Shortwave ridging and high pressure at the surface
will move into the region through the weekend. Cooler air will
filter in behind the Wednesday frontal passage, with temperatures
a little closer to seasonal. Highs will be in the 60s and some mid
to upper 50s through the weekend and overnight lows in the 40s.
The next chance for rain and storms will come Monday into Tuesday
as an upper level system tracks across Missouri. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 66 82 50 62 / 45 90 72 0
Meridian 65 80 55 64 / 53 83 74 2
Vicksburg 68 83 49 63 / 38 90 53 0
Hattiesburg 67 81 55 67 / 21 87 70 2
Natchez 68 81 49 64 / 24 89 46 0
Greenville 65 78 49 58 / 66 93 54 1
Greenwood 66 81 50 60 / 65 92 88 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 7 PM CDT this evening for MSZ051-052-
055>058-063>066.
LA...None.
AR...None.
&&
28Hazardous weather outlook, Mar 16, 3:57 PM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 357 PM CDT Tue Mar 16 2021 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>059-063>066- 172100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Lawrence-Jefferson Davis-Covington-Jones- 357 PM CDT Tue Mar 16 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Mainly Wednesday Severe thunderstorms, capable of damaging wind gusts, hail to golf ball size, and tornadoes, are possible tonight through early Wednesday morning. The greatest severe weather potential through early Wednesday morning will be across portions of northwest Mississippi, northeast Louisiana, and southeast Arkansas. (https://www.weather.gov/images/jan/graphicast/1.png) On Wednesday afternoon and evening, multiple rounds of severe weather are expected, with the potential for significant severe weather including strong long track tornadoes, hail up to baseball size, and damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Severe thunderstorms will continue into Wednesday evening, before tapering off overnight. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Wednesday night. LAZ026-MSZ060>062-072>074-172100- Concordia-Adams-Franklin MS-Lincoln-Marion-Lamar-Forrest- 357 PM CDT Tue Mar 16 2021 This hazardous weather outlook is for portions of central Louisiana, and south Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal This Afternoon and Enhanced Wednesday TIMING...Mainly Wednesday Isolated severe thunderstorms, capable of damaging wind gusts and hail up to quarter size, are possible through this evening. (https://www.weather.gov/images/jan/graphicast/1.png) On Wednesday afternoon and evening, multiple rounds of severe weather are expected, with the potential for significant severe weather including strong tornadoes, golfball size hail, and damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Severe thunderstorms will continue into Wednesday evening, before tapering off overnight. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Wednesday night. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Mar 16, 4:58 PM CDT, 2 hours 4 minutes before
Special Weather Statement National Weather Service Jackson MS 458 PM CDT Tue Mar 16 2021 MSZ038-039-045-046-162230- Kemper MS-Neshoba MS-Winston MS-Noxubee MS- 458 PM CDT Tue Mar 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NOXUBEE... NORTHWESTERN KEMPER...SOUTHEASTERN WINSTON AND NORTHEASTERN NESHOBA COUNTIES UNTIL 530 PM CDT... At 458 PM CDT, Meteorologists were tracking a strong thunderstorm over Nanih Waiya, moving northeast at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Preston around 505 PM CDT. Gholson around 520 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3279 8894 3294 8906 3310 8881 3292 8866 TIME...MOT...LOC 2158Z 235DEG 28KT 3291 8893 TW
Special weather statement, Mar 16, 5:29 PM CDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Jackson MS 529 PM CDT Tue Mar 16 2021 MSZ049-050-162300- Scott MS-Rankin MS- 529 PM CDT Tue Mar 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RANKIN AND SOUTHWESTERN SCOTT COUNTIES UNTIL 600 PM CDT... At 528 PM CDT, Meteorologists were tracking a strong thunderstorm over Pelahatchie, or 10 miles west of Morton, moving east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Branch around 540 PM CDT. Morton around 545 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3225 8994 3237 8997 3247 8961 3228 8956 TIME...MOT...LOC 2228Z 257DEG 32KT 3234 8983 TW
Local storm report, Mar 16, 6:29 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CDT TUE MAR 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 2 WSW PEARL 32.26N 90.16W
03/16/2021 RANKIN MS BROADCAST MEDIA
POWER POLES BLOWN DOWN NEAR THE INTERSECTION
OF CARRIER BLVD AND HWY 49.
&&
TWSpecial weather statement, Mar 16, 6:34 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Jackson MS 634 PM CDT Tue Mar 16 2021 MSZ054-170000- Copiah MS- 634 PM CDT Tue Mar 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COPIAH COUNTY UNTIL 700 PM CDT... At 633 PM CDT, Meteorologists were tracking a strong thunderstorm over Glancy, or 9 miles west of Hazlehurst, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Hazlehurst and Martinsville around 650 PM CDT. Gallman around 655 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3172 9062 3187 9067 3198 9039 3176 9031 TIME...MOT...LOC 2333Z 253DEG 26KT 3182 9054 TW
Local storm report, Mar 16, 6:43 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CDT TUE MAR 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG 2 SSE DARNELL 32.66N 91.44W
03/16/2021 WEST CARROLL LA LAW ENFORCEMENT
A TREE WAS BLOWN DOWN ACROSS HALE ROAD.
&&
JCSpecial weather statement, Mar 16, 6:59 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
659 PM CDT Tue Mar 16 2021
MSZ037-170045-
Attala MS-
659 PM CDT Tue Mar 16 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ATTALA COUNTY UNTIL 745
PM CDT...
At 658 PM CDT, Meteorologists were tracking a strong thunderstorm
over Mcadams, or near Kosciusko, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Kosciusko around 720 PM CDT.
Smyrna around 740 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3321 8954 3296 8947 3293 8967 3293 8973
3305 8977
TIME...MOT...LOC 2358Z 255DEG 14KT 3302 8968
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 7:01 PM CDT | Tornado Warning | JAN | Copiah, Lawrence, Simpson | 31 min |
| Mar 16, 7:32 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 58 min |
| Mar 16, 7:33 PM CDT | Special Weather Statement | JAN | Choctaw | 27 min |
| Mar 16, 8:29 PM CDT | Special Weather Statement | JAN | Simpson | 46 min |
| Mar 16, 8:49 PM CDT | Special Weather Statement | JAN | Kemper, Newton | 56 min |
| Mar 16, 9:50 PM CDT | Special Weather Statement | JAN | Lauderdale | 25 min |
| Mar 17, 6:05 AM CDT | Tornado Warning | JAN | Bolivar | 40 min |
| Mar 17, 6:44 AM CDT | Tornado Warning | JAN | Bolivar | 19 min |
| Mar 17, 11:37 AM CDT | Special Weather Statement | JAN | Jones | 38 min |
| Mar 17, 12:07 PM CDT | Tornado Warning | JAN | Clarke | 53 min |
| Mar 17, 12:22 PM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 54 min |
| Mar 17, 12:50 PM CDT | Tornado Warning | JAN | Copiah, Lawrence, Lincoln | 55 min |
| Mar 17, 1:00 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Noxubee | 45 min |
| Mar 17, 1:28 PM CDT | Tornado Warning | JAN | Jones | 15 min |
| Mar 17, 1:45 PM CDT | Tornado Warning | JAN | Jones | 21 min |
| Mar 17, 3:33 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence | 42 min |
| Mar 17, 4:10 PM CDT | Tornado Warning | JAN | Adams, Franklin | 50 min |
| Mar 17, 4:34 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Warren | 56 min |
| Mar 17, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 60 min |
| Mar 17, 4:52 PM CDT | Tornado Warning | JAN | Copiah, Jefferson, Lincoln | 37 min |
| Mar 17, 4:56 PM CDT | Tornado Warning | JAN | Bolivar, Washington | 29 min |
| Mar 17, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Yazoo | 64 min |
| Mar 17, 5:20 PM CDT | Tornado Warning | JAN | Jasper, Smith | 55 min |
| Mar 17, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 34 min |
| Mar 17, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Holmes, Leake, Montgomery, Neshoba and 2 more | 65 min |
| Mar 17, 6:05 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 55 min |
| Mar 17, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Simpson, Smith | 48 min |
| Mar 17, 6:13 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 47 min |
| Mar 17, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 48 min |
| Mar 17, 6:42 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Kemper, Lowndes, Neshoba, Noxubee and 3 more | 76 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.